zbMATH — the first resource for mathematics

Examples
Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

Operators
a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
Fields
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
A note on the solvability of singular boundary value problems. (English) Zbl 0853.34028
The author considers the singular boundary value problem $$\bigl( 1/q(t) \bigr) \bigl( p(t)u' \bigr)' = f \bigl( t,u,p (t)u' \bigr),\ t \in (0,1),$$ $$u(0) = u(1) = 0, \quad \text{when} \quad \int^1_0 \bigl( 1/p(t) \bigr) dt < \infty,$$ or $$u(1) = 0,\ u(t) \in C \bigl( [0,1] \bigr), \quad \text{when} \quad \int^1_0 \bigl( 1/p (t) \bigr) dt = \infty,$$ where $p(t)$, $q(t) > 0$ on $(0,1]$, $q \in C (0,1]$, $p \in C [0,1]$ or $p \in C (0,1]$ and $f \in C ([0,1] \times\bbfR^2)$ or $f \in C((0,1] \times\bbfR^2)$. Under the assumption that $f$ is bounded or $f$ fulfills the classical sign conditions in the second variable and the Nagumo-type conditions in the third variable, he proves the existence. The typical conditions imposed on $p$ and $q$ are $$\int^1_0 q(t) dt < \infty, \quad \int^1_0 \bigl( 1/p (t) \bigr) \int^1_0 q(s) dsdt < \infty. $$ The proof is based on the upper and lower solutions method and the Schauder fixed point theorem. The results complete the earlier ones by the author in [Nonlinear Anal., Theory Methods Appl. 21, 153-159 (1993; Zbl 0790.34027)].

MSC:
34B15Nonlinear boundary value problems for ODE
WorldCat.org
Full Text: DOI
References:
[1] Zhang, Y.: Existence of solutions of a kind of singular boundary value problem. Nonlinear analysis 21, 153-159 (1993) · Zbl 0790.34027
[2] Dunninger, D.R.; Kurtz, J.C.: Existence of solutions for some nonlinear singular boundary value problems. J. math. Analysis applic. 115, 197-405 (1986) · Zbl 0616.34012
[3] Bobisud, L.E.: Existence of solutions of nonlinear singular boundary value problems. Applic. analysis 35, 43-57 (1990) · Zbl 0666.34017
[4] Zhang, Y.: Positive solutions of singular sublinear Dirichlet boundary value problems. SIAM J. Math. analysis 26, 329-339 (1995) · Zbl 0823.34031
[5] O’Regan, D.: Singular Sturm Liouville problems and existence of solutions to singular nonlinear B.V. Ps. Nonlinear analysis 20, 767-779 (1993)
[6] O’Regan, D.: Theory of singular boundary value problems. (1994)
[7] Dunninger, D.R.; Kurtz, J.C.: A priori bounds and existence of positive solutions for singular nonlinear boundary value problems. SIAM J. Math. anlysis 17, 595-609 (1986) · Zbl 0595.34016
[8] Durikovicova, M.: On the existence of solutions of a singular boundary value problem. Mat. casopis sloven. Akad. vied 23, 34-49 (1973) · Zbl 0256.34017
[9] Andrica, D.: Bounded solutions for a singular boundary value problem. Mathematica (Cluj) 23, No. 46 (1981) · Zbl 0504.34011